Alert archive / Texas / High Wind Warnings in 2010

High Wind Warning 8, NWS El Paso, TX

December 29, 2010

NWS El Paso, TX issued this high wind warning at Dec 29, 2010, 7:25 AM CST. It took effect at Dec 30, 2010, 11:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2010, 7:25 AM CST (13:25 UTC)
In effect from
Dec 30, 2010, 11:00 AM CST
Expired
Dec 30, 2010, 4:24 PM CST
In force
5 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WWUS74 KEPZ 291325
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
625 AM MST WED DEC 29 2010

...STRONG WINTER STORM TO MOVE IN FROM THE NORTHWEST THIS AFTERNOON 
WITH STRONG WINDS ACROSS THE LOWLANDS ON WEDNESDAY AND THURSDAY...

.A POWERFUL UPPER LOW WILL MOVE TO THE FOUR CORNERS AREA THURSDAY
AFTERNOON AND TO SOUTHEAST COLORADO FRIDAY MORNING. THIS UPPER
LOW WILL CREATE A STRONG PRESSURE GRADIENT AT THE SURFACE AND
ALLOW VERY WINDY CONDITIONS TO DEVELOP BOTH THIS AFTERNOON AND
AGAIN THURSDAY AFTERNOON. WINDS THIS AFTERNOON ARE FORECAST TO 
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. ON THURSDAY WE CAN
EXPECT EVEN STRONGER WINDS WITH WINDS OF 35 TO 45 MPH WITH GUSTS
TO 60 MPH BY THURSDAY AFTERNOON. TEMPERATURES WILL ALSO PLUMMET
THURSDAY NIGHT AND FOR FRIDAY AND SATURDAY WILL BE AROUND 15 TO 20
DEGREES BELOW NORMAL.

NMZ023-024-030>032-TXZ055-056-292300-
/O.UPG.KEPZ.HW.A.0006.101230T1300Z-101231T0700Z/
/O.NEW.KEPZ.HW.W.0008.101230T1700Z-101231T0300Z/
/O.CON.KEPZ.WI.Y.0025.101229T1700Z-101230T0300Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
LORDSBURG...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...
DELL CITY
625 AM MST WED DEC 29 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO
8 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A
WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* LOCATION...THE DESERT LOWLANDS OF SOUTHERN NEW MEXICO AND FAR 
  WEST TEXAS. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUST TO 45 MPH THIS
  AFTERNOON...AND SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH
  THURSDAY AFTERNOON.

* TIMING...WINDS INCREASING TO 25 TO 35 MPH LATE THIS MORNING INTO
  THE AFTERNOON. WINDS WILL DECREASE TO 20 TO 30 MPH BY EARLY THIS
  EVENING. ON THURSDAY WINDS WILL INCREASE OUT OF THE SOUTHWEST TO
  35 TO 45 MPH WITH GUSTS TO 60 MPH. AGAIN THE WINDS WILL DECREASE
  BY EARLY EVENING TO 20 TO 30 MPH.

* VISIBILITY...BLOWING DUST IS LIKELY BOTH DAYS WITH FREQUENT
  VISIBILITIES OF AROUND 5 MILES...WITH LOCAL VISIBILITIES OF ONE
  MILE OR LESS IN DENSE BLOWING DUST. POOR VISIBILITIES ARE LIKELY
  TO HAVE THE BIGGEST EFFECT SOUTH OF HATCH ALONG THE INTERSTATE
  10/INTERSTATE 25 CORRIDORS AND VARIOUS OTHER ROADWAYS.

* IMPACTS...THE STRONG WINDS WILL MAKE CONTROLLING VEHICLES MORE
  DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. POOR VISIBILITIES
  IN BLOWING DUST MAY ALSO REDUCE DRIVING SAFETY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ022-292300-
/O.EXA.KEPZ.WI.Y.0025.101229T1700Z-101230T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
INCLUDING THE CITY OF...SILVER CITY
625 AM MST WED DEC 29 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM MST THIS EVENING. 

* LOCATION...THE SOUTHWEST MOUNTAINS AND GILA WILDERNESS OF NEW
  MEXICO.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUST TO 45 MPH THIS
  AFTERNOON.

* TIMING...WINDS INCREASING TO 25 TO 35 MPH LATE THIS MORNING INTO
  THE AFTERNOON. WINDS WILL DECREASE TO 20 TO 30 MPH BY EARLY THIS
  EVENING.

* VISIBILITY...BLOWING DUST IS LIKELY...ESPECIALLY ACROSS THE
  LOWER ELEVATIONS...WITH FREQUENT VISIBILITIES OF AROUND 5
  MILES...AND LOCAL VISIBILITIES OF ONE MILE OR LESS IN DENSE
  BLOWING DUST.

* IMPACTS...THE STRONG WINDS WILL MAKE CONTROLLING VEHICLES MORE 
  DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. POOR 
  VISIBILITIES IN BLOWING DUST MAY ALSO REDUCE DRIVING SAFETY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ025-292300-
/O.CON.KEPZ.WI.Y.0025.101229T1700Z-101230T0300Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
625 AM MST WED DEC 29 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* LOCATION...THE SOUTHERN SACRAMENTO MOUNTAINS OF NEW MEXICO.

* WINDS... SOUTHWEST WINDS 25 TO 35 MPH WITH GUST TO 50 MPH THIS
  AFTERNOON.

* TIMING...WINDS INCREASING TO 25 TO 35 MPH LATE THIS MORNING INTO
  THE AFTERNOON. WINDS WILL DECREASE TO 20 TO 30 MPH BY EARLY THIS
  EVENING. ON THURSDAY WINDS WILL INCREASE OUT OF THE SOUTHWEST TO
  35 TO 45 MPH WITH GUSTS TO 60 MPH. AGAIN THE WINDS WILL DECREASE
  BY EARLY EVENING TO 20 TO 30 MPH.

* VISIBILITY...LITTLE BLOWING DUST OR VISIBILITY RESTRICTIONS 
  ARE EXPECTED THIS AFTERNOON IN THE SACRAMENTO MOUNTAINS. 

* IMPACTS...THE STRONG WINDS WILL MAKE CONTROLLING VEHICLES MORE 
  DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
5 follow-up statements
638 
WWUS74 KEPZ 292311
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
411 PM MST WED DEC 29 2010

...STRONG WINTER STORM WILL BRING HIGH WINDS TO SOUTHERN NEW
MEXICO AND WESTERN TEXAS...

.A POWERFUL UPPER LOW WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS WHILE A STRONG SURFACE LOW DEVELOPS OVER EASTERN
COLORADO. THIS STORM SYSTEM WILL PRODUCE VERY STRONG WINDS ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS ON THURSDAY. SUSTAINED WINDS
WILL INCREASE TO 35 TO 45 MPH ON THURSDAY AFTERNOON WITH GUSTS
OVER 60 MPH...ESPECIALLY ALONG EASTERN SLOPES. BLOWING DUST WILL
OCCUR CAUSING LOCALLY POOR VISIBILITIES. THUS HAZARDOUS TRAVEL
CONDITIONS ARE EXPECTED.

NMZ023-024-030>032-TXZ055-056-301200-
/O.CON.KEPZ.HW.W.0008.101230T1700Z-101231T0300Z/
/O.CON.KEPZ.WI.Y.0025.000000T0000Z-101230T0300Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
LORDSBURG...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...
DELL CITY
411 PM MST WED DEC 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY. 

* LOCATION...THE DESERT LOWLANDS OF SOUTHERN NEW MEXICO AND FAR 
  WEST TEXAS. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH THURSDAY
  AFTERNOON. WIND GUSTS TO 80 MPH MAY OCCUR ALONG EASTERN SLOPES.

* TIMING...WEST TO SOUTHWEST WINDS WILL BE AROUND 15 TO 25 MPH
  TONIGHT THROUGH EARLY THURSDAY MORNING AND INCREASE TO 35 TO 45
  MPH WITH GUSTS TO 60 MPH BY EARLY THURSDAY AFTERNOON. THE WINDS
  WILL DECREASE IN THE EARLY EVENING TO 20 TO 30 MPH.

* VISIBILITY...BLOWING DUST WILL LOWER VISIBILITIES TO UNDER A MILE
  OVER A FEW LOCATIONS THURSDAY AFTERNOON...ESPECIALLY ACROSS
  PORTIONS OF INTERSTATES 10 AND 25 FROM EL PASO TO LAS CRUCES AND
  HATCH AND ALSO IN THE DEMING AND LORDSBURG VICINITIES. 

* IMPACTS...THE STRONG WINDS WILL MAKE CONTROLLING VEHICLES MORE 
  DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. POOR 
  VISIBILITIES IN BLOWING DUST MAY ALSO REDUCE DRIVING SAFETY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ022-025-300300-
/O.CON.KEPZ.WI.Y.0025.000000T0000Z-101230T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...SILVER CITY...MESCALERO...CLOUDCROFT...
TIMBERON
411 PM MST WED DEC 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* LOCATION...THE SOUTHWEST MOUNTAINS AND GILA WILDERNESS OF NEW 
  MEXICO. 

* WINDS...SOUTHWEST WINDS AROUND 30 MPH.

* TIMING...LATE THIS AFTERNOON THROUGH EARLY THIS EVENING.

* VISIBILITY...BLOWING DUST MAY MAY LOWER VISIBILITIES TO 3 MILES
  OVER ISOLATED LOCATIONS.

* IMPACTS...THE STRONG WINDS WILL MAKE CONTROLLING VEHICLES MORE 
  DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. POOR 
  VISIBILITIES IN BLOWING DUST MAY ALSO REDUCE DRIVING SAFETY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
921 
WWUS74 KEPZ 300313
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
813 PM MST WED DEC 29 2010

...STRONG WINTER STORM WILL BRING HIGH WINDS TO SOUTHERN NEW
MEXICO AND WESTERN TEXAS...

.A POWERFUL UPPER LOW WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS WHILE A STRONG SURFACE LOW DEVELOPS OVER EASTERN
COLORADO. THIS STORM SYSTEM WILL PRODUCE VERY STRONG WINDS ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS ON THURSDAY. SUSTAINED
WINDS WILL INCREASE TO 35 TO 45 MPH ON THURSDAY AFTERNOON WITH
GUSTS OVER 60 MPH...ESPECIALLY ALONG EASTERN SLOPES. BLOWING DUST
WILL OCCUR CAUSING LOCALLY POOR VISIBILITIES. THUS HAZARDOUS
TRAVEL CONDITIONS ARE EXPECTED.

NMZ023-024-030>032-TXZ055-056-301200-
/O.EXP.KEPZ.WI.Y.0025.000000T0000Z-101230T0300Z/
/O.CON.KEPZ.HW.W.0008.101230T1700Z-101231T0300Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
LORDSBURG...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...
DELL CITY
813 PM MST WED DEC 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WARNING
REMAINS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY. 

* LOCATION...THE DESERT LOWLANDS OF SOUTHERN NEW MEXICO AND FAR 
  WEST TEXAS. 

* WINDS...LOCALLY STRONG WIND GUSTS WILL PERSIST ALONG EASTERN
  SLOPES TONIGHT...OTHERWISE SOUTHWEST WINDS WILL INCREASE TO 35
  TO 45 MPH WITH GUSTS TO 60 MPH THURSDAY AFTERNOON. WIND GUSTS TO
  80 MPH MAY OCCUR ALONG EASTERN SLOPES.

* TIMING...WEST TO SOUTHWEST WINDS WILL BE AROUND 15 TO 25 MPH 
  TONIGHT THROUGH EARLY THURSDAY MORNING AND INCREASE TO 35 TO 
  45 MPH WITH GUSTS TO 60 MPH BY EARLY THURSDAY AFTERNOON. THE 
  WINDS WILL DECREASE IN THE EARLY EVENING TO 20 TO 30 MPH. 

* VISIBILITY...BLOWING DUST WILL LOWER VISIBILITIES TO UNDER A 
  MILE OVER A FEW LOCATIONS THURSDAY AFTERNOON...ESPECIALLY 
  ACROSS PORTIONS OF INTERSTATES 10 AND 25 FROM EL PASO TO LAS 
  CRUCES AND HATCH AND ALSO IN THE DEMING AND LORDSBURG 
  VICINITIES. 

* IMPACTS...THE STRONG WINDS WILL MAKE CONTROLLING VEHICLES MORE 
  DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. POOR 
  VISIBILITIES IN BLOWING DUST MAY ALSO REDUCE DRIVING SAFETY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ022-025-300415-
/O.EXP.KEPZ.WI.Y.0025.000000T0000Z-101230T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...SILVER CITY...MESCALERO...CLOUDCROFT...
TIMBERON
813 PM MST WED DEC 29 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG WIND GUSTS WILL
CONTINUE BE LOCALLY POSSIBLE ALONG RIDGE LINES...MOUNTAIN PASSES
AND ALONG EASTERN SLOPES. BLIZZARD LIKE CONDITIONS IN THE GILA
REGION MAY BEGIN TO OCCUR AFTER MIDNIGHT AND TOMORROW MORNING FOR
THE SACRAMENTO MOUNTAINS. SEE WINTER STORM WARNING PRODUCT FOR
ADDITIONAL INFORMATION ON THIS DEVELOPING WINTER WEATHER
SITUATION.


$$
473 
WWUS74 KEPZ 301205
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
505 AM MST THU DEC 30 2010

...STRONG WINTER STORM WILL BRING HIGH WINDS TO SOUTHERN NEW
MEXICO AND WESTERN TEXAS...

.A POWERFUL UPPER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE FOUR
CORNERS AREA THIS AFTERNOON AND CONTINUE INTO THE CENTRAL PLAINS
MID DAY FRIDAY. A STRONG COLD FRONT WILL ALSO SWEEP EASTWARD
ACROSS NEW MEXICO THROUGH LATE THIS AFTERNOON. THIS STORM SYSTEM
WILL GENERATE VERY STRONG WINDS BY LATE THIS MORNING. COLD
TEMPERATURES WILL REMAIN AFTER THE STORM EXITS THE REGION...WITH
HIGH TEMPERATURES ON FRIDAY AND SATURDAY AROUND 15 TO 20 DEGREES
BELOW NORMAL.

NMZ023-024-030>032-TXZ055-056-302015-
/O.CON.KEPZ.HW.W.0008.101230T1700Z-101231T0300Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
LORDSBURG...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...
DELL CITY
505 AM MST THU DEC 30 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

* LOCATION...THE DESERT LOWLANDS OF SOUTHERN NEW MEXICO AND FAR 
  WEST TEXAS. 

* WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. WIND
  GUSTS TO 70 MPH MAY OCCUR ALONG EASTERN SLOPES.

* TIMING...WINDS OF 25 MPH WILL INCREASE TO 35 TO 45 MPH BY LATE
  THIS MORNING...WITH GUSTS TO 60 MPH IN THE AFTERNOON. THE WINDS
  WILL DECREASE IN THE LATE EVENING TO 20 TO 30 MPH.

* VISIBILITY...BLOWING DUST WILL LOWER VISIBILITIES TO UNDER A 
  MILE OVER A FEW LOCATIONS THURSDAY AFTERNOON...ESPECIALLY 
  ACROSS PORTIONS OF INTERSTATES 10 AND 25 FROM EL PASO TO LAS 
  CRUCES AND HATCH AND ALSO IN THE DEMING AND LORDSBURG 
  VICINITIES. 

* IMPACTS...THE STRONG WINDS WILL MAKE CONTROLLING VEHICLES MORE 
  DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. POOR 
  VISIBILITIES IN BLOWING DUST MAY ALSO REDUCE DRIVING SAFETY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HEFNER
116 
WWUS74 KEPZ 301956
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1256 PM MST THU DEC 30 2010

...STRONG WINTER STORM WILL BRING HIGH WINDS TO SOUTHERN NEW
MEXICO AND WESTERN TEXAS...

.A POWERFUL UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS
NORTHERN NEW MEXICO THIS AFTERNOON AND CONTINUE INTO THE CENTRAL
PLAINS MID DAY FRIDAY. MEAHWHILE A STRONG COLD FRONT WILL ALSO
SWEEP EASTWARD ACROSS CENTRAL AND EASTERN NEW MEXICO AND FAR WEST
TEXAS THROUGH THIS EVENING. WINDS AHEAD OF THE FRONT MAY GUST TO
NEAR HURRICANE FORCE. ALTHOUGH WINDS WILL DECREASE SOMEWHAT THIS
AFTERNOON BEHIND THE COLD FRONT...WINDS MAY STILL GUST TO 55 MPH
OR GREATER IN THE VICINITY OF RAIN OR SNOW SHOWERS AND ALONG
EASTERN SLOPES. WINDS WILL DECREASE BELOW WARNING CRITERIA OVER
MOST OF THE AREA BY MID EVENING.

NMZ023-024-030>032-TXZ055-056-310300-
/O.CON.KEPZ.HW.W.0008.000000T0000Z-101231T0300Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
LORDSBURG...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...
DELL CITY
1256 PM MST THU DEC 30 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* WINDS...SOUTHWEST TO WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60
  MPH. WIND GUSTS TO 75 MPH MAY OCCUR ALONG EASTERN SLOPES.

* TIMING...WINDS OF 25 MPH WILL INCREASE TO 35 TO 45 MPH BY LATE 
  THIS MORNING...WITH GUSTS TO 60 MPH IN THE AFTERNOON. THE 
  WINDS WILL DECREASE IN THE LATE EVENING TO 20 TO 30 MPH. 

* VISIBILITY...BLOWING DUST WILL LOWER VISIBILITIES TO UNDER A 1/2
  MILE OVER THE LOWLANDS THURSDAY AFTERNOON...ESPECIALLY ACROSS
  PORTIONS OF INTERSTATES 10 AND 25 FROM EL PASO TO LAS CRUCES AND
  HATCH AND ALSO IN THE DEMING AND LORDSBURG VICINITIES.
  VISIBILITIES WILL BEGIN TO IMPROVE LATER THIS AFTERNOON BEHIND
  THE COLD FRONT.

* IMPACTS...THE STRONG WINDS WILL MAKE CONTROLLING VEHICLES MORE
  DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. POOR VISIBILITIES
  IN BLOWING DUST MAY ALSO REDUCE DRIVING SAFETY. MINOR DAMAGE
  AND/OR POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
807 
WWUS74 KEPZ 302224
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
324 PM MST THU DEC 30 2010

..WINTER STORM WILL CONTINUE TO BRING STRONG WINDS TO SOUTHERN NEW
MEXICO AND WESTERN TEXAS EARLY THIS EVENING...

.A POWERFUL UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS
NORTHERN NEW MEXICO THIS EVENING AND CONTINUE EAST INTO THE
CENTRAL PLAINS BY MIDDAY FRIDAY. MEAHWHILE...A STRONG COLD FRONT
WILL CONTINUE SWEEPING EASTWARD ACROSS CENTRAL AND EASTERN NEW MEXICO AND
FAR WEST TEXAS THIS EVENING. VERY STRONG WINDS WILL CONTINUE TO
THE EAST AND SOUTH OF THE COLD FRONT WHILE WINDS BEHIND THE COLD
FRONT WILL DECREASE TO ADVISORY STRENGTH. WINDS OVER THE ENTIRE AREA
WILL DECREASE LATER THIS EVENING AND OVERNIGHT TO BELOW ADVISORY
STRENGTH ALTHOUGH IT WILL REMAIN BREEZY TO WINDY.

NMZ024-TXZ055-056-310300-
/O.CAN.KEPZ.HW.W.0008.000000T0000Z-101231T0300Z/
/O.NEW.KEPZ.HW.W.0009.101230T2300Z-101231T0300Z/
TULAROSA BASIN/SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...EL PASO...SIERRA BLANCA...
DELL CITY
324 PM MST THU DEC 30 2010

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST
THIS EVENING. 

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH THROUGH
  EARLY EVENING ESPECIALLY ON EAST SLOPES OF AREA MOUNTAINS THEN
  DIMINISHING TO 15 TO 25 MPH LATER TONIGHT.

* VISIBILITY...BLOWING DUST OR SNOW WILL OCCASIONALLY LOWER
  VISIBILITIES TO ONE MILE OR LESS OVER THE AREAS EAST OF THE
  FRANKLIN AND ORGAN MOUNTAINS THROUGH EARLY EVENING.

* IMPACTS...THE STRONG WINDS WILL MAKE CONTROLLING VEHICLES MORE
  DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. POOR VISIBILITIES
  IN BLOWING DUST OR SNOW MAY ALSO REDUCE DRIVING SAFETY. MINOR
  DAMAGE AND/OR POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ023-030>032-310300-
/O.CAN.KEPZ.HW.W.0008.000000T0000Z-101231T0300Z/
/O.NEW.KEPZ.WI.Y.0026.101230T2300Z-101231T0300Z/
SIERRA COUNTY LAKES REGION-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...LORDSBURG...
DEMING...LAS CRUCES
324 PM MST THU DEC 30 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS
EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45
  MPH THROUGH MID EVENING DIMINISHING TO 15 TO 25 MPH LATER
  TONIGHT.

* VISIBILITY...VISIBILITIES WILL OCCASIONALLY DECREASE TO LESS
  THAN TWO MILES IN SNOW OR BLOWING SNOW.

* IMPACTS...THE STRONG WINDS WILL MAKE CONTROLLING VEHICLES MORE
  DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. POOR VISIBILITIES
  IN SNOW OR BLOWING SNOW MAY ALSO REDUCE DRIVING SAFETY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Dec 29, 5:58 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Dec 29, 5:58 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
458 AM MST WED DEC 29 2010

.SYNOPSIS...
AN APPROACHING WINTER STORM MOVING ONSHORE OF THE CALIFORNIA COAST
AND AS FAR INLAND AS THE GREAT BASIN WILL SPREAD STRONG WINDS AND
SHOWERS ACROSS THE AREA BEGINNING THIS AFTERNOON. BY LATE TONIGHT
MOST OF THE SHOWERS ABOVE 6000 FEET WILL TURN TO SNOW. THIS SNOW
COMBINED WITH THE STRONG WINDS WILL CREATE BLIZZARD CONDITIONS
ACROSS THE GILA WILDERNESS. THESE BLIZZARD CONDITIONS ARE EXPECTED
TO SPREAD TO THE SACRAMENTO MOUNTAINS THURSDAY. WINDS TODAY ARE
FORECAST TO BE AROUND 25 TO 35 MPH AND WILL INCREASE TO 35 TO 45 MPH
WITH GUSTS TO 60 MPH ON THURSDAY AHEAD OF AN APPROACHING STRONG
ARCTIC COLD FRONT. THESE WEATHER SYSTEMS WILL BE OUT OF THE AREA BY
FRIDAY BUT WILL LEAVE BEHIND A COLD AIRMASS WITH HIGH TEMPERATURES
15 TO 20 DEGREES BELOW NORMAL FOR BOTH FRIDAY AND SATURDAY.

&&

.DISCUSSION...
STRONG COMPLEX WINTER STORM SYSTEM NOW MOVING WELL ONSHORE OF THE
PACIFIC COAST WITH COLD FRONT APPROACHING SOUTHERN CALIFORNIA...WITH
A 110KT JET HELPING PROPEL IT EASTWARD. MEANWHILE A DEEPENING UPPER
LOW NEAR VANCOUVER ISLAND WILL CONTINUING DROPPING SOUTHEAST BEHIND
THE PACIFIC FRONT. MODELS SHOWING A 130+KT JET ON THE BACK SIDE OF
THIS LOW HELPING DIG IT DOWN SOUTHEAST AT A RAPID RATE. MOISTURE
FROM THE PACIFIC FRONT SHOULD BEGIN IN THE GILA LATE THIS AFTERNOON
AND SPREAD TO MUCH OF THE REMAINDER OF THE CWA NORTH AND WEST OF LAS
CRUCES BY LATE TONIGHT. LEE CYCLOGENESIS AND MODERATE LOW LEVEL
WINDS SHOULD PUSH SURFACE WINDS INTO ADVISORY CATEGORY THIS
AFTERNOON. SNOW LEVELS AHEAD OF OF THE PACIFIC FRONT THIS AFTERNOON
SHOULD BE AROUND 7500 FEET THIS EVENING AND FALL TO ABOUT 6000 FEET
THURSDAY MORNING AS THE FRONT PUSHES THROUGH. FRONT HAS PRETTY GOOD
MOISTURE TAP WITH THE AFOREMENTIONED JET MOVING INTO POSITION SO
EXPECT LOCALLY HEAVY SHOWERS TONIGHT OVER THE WESTERN ZONES. OF
COURSE AT THIS TURNS TO SNOW OVER THE GILA HEAVY SNOW IS
EXPECTED...WITH 5 TO 10 INCHES BY THURSDAY NIGHT. COMBINED WITH THE
STRONG WINDS...DANGEROUS BLIZZARD CONDITIONS OVER THE GILA WILL
DEVELOP OVERNIGHT TONIGHT.

BEHIND THIS FRONT AND AHEAD OF THE UPPER LOW...EXPECT SOME SHOWERS
MOST AREAS...WITH THE HEAVY SNOW/BLIZZARD DEVELOPING OVER THE SACS.
THE COLD UPPER LOW WILL REACH THE FOUR CORNERS THURSDAY AFTERNOON
WITH ATTENDANT STRONG ARCTIC COLD FRONT WELL INTO THE CWA BY LATE
AFTERNOON. AHEAD OF THIS FRONT STRONG PRESSURE GRADIENT ONCE AGAIN
WILL DEVELOP THURSDAY AFTERNOON...AND WITH EVEN STRONGER LOW/MID
LEVEL WINDS EXPECT HIGH WIND WARNING CRITERIA OF 35-45 MPH WITH
GUSTS TO 60 MPH...TO BE MET OVER THE LOWLANDS. MODELS...ESPECIALLY
THE GFS...CONTINUE TO SHOW SLIGHTLY UNSTABLE AIRMASS ACROSS THE
NORTH SO SOME SNOW BURSTS/CONVECTION CAN NOT BE RULED OUT. STRONG
DIGGING JET WITH THE LOW WILL REACH THE CWA THURSDAY EVENING. WITH
THE PROPER LEFT FRONTAL QUADRANT OVERHEAD THIS MAY BE THE BEST TIME
FOR BROAD SYNOPTIC LIFT...JUST WITH THE FRONT. ONCE THIS JET AND
FRONT MOVE EAST OF THE AREA BY MID EVENING...PRECIP SHOULD TAPER OFF
SIGNIFICANTLY. STILL A BIT DICEY ON LOWLAND SNOW. BEST BET IS FOR
SOUTHERN AND NORTHERN LOWLAND SITED TO RECEIVE A BRIEF CHANGEOVER TO
SNOW. THE RIO GRANDE VALLEY SITES COULD SEE A BRIEF FLURRY THURSDAY
EVENING. AT ANY RATE...LITTLE OR NO ACCUMULATION EXPECTED AT THIS
TIME.

UPPER LOW MOVES INTO CENTRAL PLAINS FRIDAY BUT BROAD CYCLONIC
CURVATURE AND SOME INSTABILITY REMAIN IN IT'S WAKE...SO A FEW
FLURRIES/LIGHT SNOW SHOWERS STILL POSSIBLE. COLD AIRMASS IN PLACE SO
HIGHS ON FRIDAY/SATURDAY WILL BE ABOUT 15-20 DEGREES BELOW NORMAL
GFS SHOWS A SHARPLY POSITIVELY TILTED TROUGH DEVELOPING MONDAY AND
TUESDAY FOR PERSISTENT SOUTHWEST FLOW ALOFT. LOOKS TO REMAIN DRY BUT
WARMUP ONLY VERY GRADUAL AND ONLY BACK UP TO ABOUT NORMAL.

&&

.AVIATION...VALID 29/12Z-30/12Z.
VFR CONDS EXPECTED THROUGH 00Z...WITH INCREASING SCT/BKN180 BKN250
LAYERS TO 350 SPRDG FROM THE NORTHWEST TO SOUTHEAST. AFT 00Z WITH
COLD FRONT MOVING IN FROM THE WEST...DVLPG AT FIRST OVER THE GILA
WILDERNESS...OCNL BKN090 -SHRA...SPRDG TO MUCH OF THE REST OF THE
AREA NORTH AND WEST OF LAS CRUCES BY 30/12. ADDNLY AFT 03Z...OCNL
CIGS AOB 020 VSBYS BLO 3SM -SHSN/BLSN ABOVE 6000 FEET.  SFC WNDS SW
25-30G45KTS AFT 17Z.

&&

.FIRE WEATHER...
AN APPROACHING STORM WILL BRING SHOWERS OF RAIN AND HIGH ELEVATION
SNOW TO THE GILA REGION BY LATE WEDNESDAY AFTERNOON WITH THE
APPROACHING PACIFIC COLD FRONT. BECOMING WINDY THIS AFTERNOON AS THE
PRESSURE GRADIENT TIGHTENS AHEAD OF THE STORM. A BLIZZARD WARNING IS
IN EFFECT FOR THE GILA WILDERNESS LATE TONIGHT AND THURSDAY WHILE A
BLIZZARD WARNING IS IN EFFECT THURSDAY INTO THURSDAY NIGHT FOR THE
SACRAMENTO MOUNTAINS. WIND ADVISORIES ARE ALSO IN EFFECT OVER MOST
OF THE AREA THIS AFTERNOON AND A HIGH WIND WARNING IS IN EFFECT FOR
THE LOWER DESERTS FOR THURSDAY. SNOW ACCUMULATION IN THE GILA WILL
TOTAL 5 TO 10 INCHES BY THURSDAY NIGHT...WHILE THE SACRAMENTO MTNS
WILL HAVE 4 TO 8 INCHES OF SNOW BY FRIDAY MORNING. A STRONG SURFACE
ARCTIC COLD FRONT ASSOCIATED WITH THE STORM WILL PASS THROUGH
THURSDAY EVENING WITH TEMPERATURES DROPPING 15 TO 20 DEGREES BEHIND
THE FRONT FRIDAY. ANY LINGERING RAIN SHOWERS WILL MIX WITH OR CHANGE
OVER TO SNOW THURSDAY NIGHT INTO FRIDAY. EVEN THE DESERT LOWLANDS
COULD HAVE A LIGHT DUSTING OF SNOW. COLD SATURDAY AND SUNDAY WITH
LINGERING FLURRIES AND SNOW SHOWERS POSSIBLE IN THE GILA REGION. THE
REST OF THE AREA WILL REMAIN DRY THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 62  44  57  31  43 /   0  10  20  20  10
SIERRA BLANCA TX        62  38  59  31  43 /   0  10  10  20  10
LAS CRUCES              61  41  55  27  41 /  10  10  20  20  10
ALAMOGORDO              60  41  57  27  43 /  10  20  40  40  10
CLOUDCROFT              40  27  34  16  23 /  10  30  60  60  20
TRUTH OR CONSEQUENCES   58  39  51  27  40 /  10  20  50  20  10
SILVER CITY             50  30  38  21  30 /  20  90  90  30  20
DEMING                  60  40  54  27  40 /  10  30  30  30  10
LORDSBURG               60  39  52  22  38 /  20  70  60  30  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING
     FOR NMZ022>025-030>032.

     BLIZZARD WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MST THURSDAY
     NIGHT FOR NMZ022.

     BLIZZARD WARNING FROM 5 AM THURSDAY TO MIDNIGHT MST THURSDAY
     NIGHT FOR NMZ025.

     HIGH WIND WARNING FROM 10 AM TO 8 PM MST THURSDAY FOR
NMZ023-024-     030>032.

TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING
     FOR TXZ055-056.

     HIGH WIND WARNING FROM 10 AM TO 8 PM MST THURSDAY FOR
TXZ055-056.

&&

17 HEFNER
Hazardous weather outlook, Dec 29, 7:21 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
621 AM MST WED DEC 29 2010

NMZ022>025-030>032-TXZ055-056-301300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
621 AM MST WED DEC 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS
AFTERNOON AND EARLY EVENING. BLOWING DUST WILL DEVELOP WITH THESE
WINDS AND LOCAL VISIBILITIES OF LESS THAN ONE MILE ARE POSSIBLE.
SHOWERS IN THE GILA WILL TURN TO SNOW LATE TONIGHT AND BECOME HEAVY
AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINTER STORM TO CONTINUE THURSDAY INTO EARLY FRIDAY. OCCASIONAL
HEAVY SNOW WILL CONTINUE IN THE GILA AND SPREAD TO THE SOUTHERN
SACRAMENTO MOUNTAINS. WINDS ON THURSDAY WILL INCREASE TO 35 TO 45
MPH WITH GUSTS TO 60 MPH WITH BLOWING DUST AND POSSIBLE POOR
VISIBILITIES. NO OTHER HAZARDOUS WEATHER WEATHER EXPECTED AFTER
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 4:35 PM CSTWinter Weather AdvisoryEPZ32 hr

Nearby

High Wind Warnings in Texas, 2010High Wind Warnings in New Mexico, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.